MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS
Model Number FB-210U
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 10/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned for evaluation as the user discarded the subject device after use.If additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
It was reported that during an endoscopy procedure, the forceps did not come out of the sheath properly.Customer confirmed that the event caused a large tear in ¿esophagus¿ that required a clip closure.The intended procedure was completed.There was no other device replaced during the procedure and the subject device was not returning as it was discarded by the customer after use.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9199342
Report Number8010047-2019-03607
Device Sequence Number448027
Product Code FCL
UDI-Device Identifier04953170354113
UDI-Public04953170354113
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K955065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-210U
Device Lot Number8ZV
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2019
Initial Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;